MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED
Model Number 220909
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter email: (b)(6).H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd bbl¿ lowenstein-jensen medium slants 100 ea.Had various ph variations.The following information was provided by the initial reporter: along with greetings, i would like through this medium to expose the situation that occurred with culture media, which, as indicated in the attached invoice, were purchased in the month of november of the year 2022, for which reason we recently opened the remaining boxes (4 boxes) to carry out control.Of quality, and we found that almost all of the boxes had ph variations (see attached image, here you can see tubes with ph variations on the left hand side and normal tubes on the right hand side), of the 400 tubes it was possible to rescue 75.We reviewed the traceability of the temperatures in the cabinet where the culture media are stored and there have been no variations.Therefore, we associate it with manufacturing quality problems.
 
Additional Manufacturer Narrative
H.6.Investigation summary: material 220909 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued, and then labeled by machine per standard operating procedure (sop).The tubes are then packed into trays and loaded onto a slant rack cart.The loaded cart is then run on a set inspissation cycle per sop.Post inspissation, tubes are packaged into final shipping configurations.The batch history record review for batch 2188063 was satisfactory and no quality notifications were generated during manufacturing and inspection.Filling, torquing, and autoclaving processes were within specifications.In process checks during packaging were performed according to procedures.Qc inspection and testing were satisfactory at time of release.The complaint history for this batch was reviewed and no other complaints have been taken on this batch.Retention samples from batch 2188063 (10 tubes) were available for inspection.A carton of 10 tubes showed no evidence of media defects from visual inspection.For further investigation of performance testing, the ph was tested on four retention tubes.The ph did vary from tube to tube.The ph range measured from 7.03-7.35 with an average ph rating of 7.145 the temperature taken on each retention tube ranged from about 25-26-degrees celsius.The average ph was within specifications in accordance with the certificate of analysis.For additional investigation performance testing for growth of mycobacterium organisms was performed according to qc procedures.All performance testing was satisfactory and in accordance with the certificate of analysis.One photo was received to assist with the investigation.No returns were received to assist with the investigation.This complaint cannot be confirmed for a performance defect.No complaint trends for this defect have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for performance issues.Ph can vary with temperature.Always check the ph equipment used during qc checks to ensure the equipment is functioning properly.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17083534
Report Number1119779-2023-00623
Device Sequence Number16687690
Product Code KZI
UDI-Device Identifier30382902209097
UDI-Public30382902209097
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number220909
Device Catalogue Number220909
Device Lot Number2188063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date10/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown